advertisement

Childhood-diseases

Question
Posted by: lizette | 2007/08/15

Q.

Adaphen mom - plse help- very worried

my daughter has been on Adaphen for 2 weeks. My dr started her on 5mg twice daily. It does work but only for 2 hours. I increased the dose to 3 times a day, which seems to work better. I give it at 7am, 12 o'clock and 4 pm. I read on the insert that after a week you should increase the dose to 10mg. I did that and it works better. But it still works only for about 2-3 hours. She still eats well but has been very agressive and emotional the last week.Why is that? She also suffers from insomnia. Does she need time to adapt? I am very tired and emotionaly drained. I really thought it would work better. Am i doing something wrong.?

Expert's Reply

A.

Paediatrician

Adaphen must not be used 3 times a day The maximum number of times it should be given is twice a day-in the morning and at about 1pm at the latest. Insomnia is one of the important side effects of Adaphen if it is given in the evening or late afternoon. The dose is usually increased slowly by 5mg per week to a maximum of 20 to 40 mg per day in children. You must work with the doctor who prescribed this medication.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.